MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.25MM/1.6MM PROTECTION SLEEVE; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.25MM/1.6MM PROTECTION SLEEVE; BONE PLATE
Model Number 395.902
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during evaluation the loaner department found the protection sleeve was broken.There was no patient involvement.This complaint involved one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 395.902.Lot: 8888536.Manufacturing site: bettlach.Release to warehouse date: 04.April 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the 1.25mm/1.6mm protection sleeve (part # 395.902 / lot # 8888536) was received at us cq.The diameter 1.25mm drill guide of the device has broke off the main body.The hard-solder that joined the sleeve to the body failed.The received condition was consistent with the complaint condition thus the compliant was confirmed.Device failure/defect identified? yes; drill guide was broken off the body.Hard-solder failed.Dimensional inspection: dimensional inspection was not performed due to post-manufacturing damage conclusion: the overall complaint was confirmed for the received 1.25mm/1.6mm protection sleeve (part # 395.902 / lot # 8888536) as the 1.25mm drill guide broke off the body.The hard-solder that joined the sleeve to the body failed.Although no definitive root-cause can be determined, it is possible the device experienced unintended forces leading to the device breakage.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.25MM/1.6MM PROTECTION SLEEVE
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9268190
Report Number2939274-2019-61899
Device Sequence Number2244297
Product Code JEY
UDI-Device Identifier10886982200884
UDI-Public(01)10886982200884
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K971987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number395.902
Device Catalogue Number395902
Device Lot Number8888536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/06/2019
Patient Sequence Number1